TeenHelp
Support Forums Today's Posts

Get Advice Connect with TeenHelp Resources
HelpLINK Facebook     Twitter     Tumblr     Instagram    Hotlines    Safety Zone    Alternatives


You are not registered or have not logged in

Hello guest! (Not a guest? Log in above!)

As a guest on TeenHelp you are only able to use some of our site's features. By registering an account you will be able to enjoy unlimited access to our site, and will be able to:

  • Connect with thousands of teenagers worldwide by actively taking part in our Support Forums and Chat Room.
  • Find others with similar interests in our Social Groups.
  • Express yourself through our Blogs, Picture Albums and User Profiles.
  • And much much more!

Signing up is free, anonymous and will only take a few moments, so click here to register now!


Mental Health Use this forum to share your mental health concerns and to seek advice.

Closed Thread
 
Thread Tools Search this Thread
  (#1 (permalink)) Old
lauri Offline
Banned
Experienced TeenHelper
******
 
lauri's Avatar
 
Name: Lauri
Age: 27
Gender: Female
Location: U.S.

Posts: 684
Join Date: December 5th 2010

Meds - May 14th 2011, 03:13 PM

Has any one ever been on seroquel ????
  Send a message via Yahoo to lauri  
  (#2 (permalink)) Old
SparklingWine Offline
Normality, my friends.
Jeez, get a life!
***********
 
SparklingWine's Avatar
 
Name: Lynds :)
Age: 27
Gender: Grill ;)
Location: Seattle

Posts: 7,230
Blog Entries: 197
Join Date: February 19th 2009

Re: Meds - May 14th 2011, 03:19 PM

I was on seroquel. I actually liked it when I was on it. It was really great for sleep, and I experienced no side effects on it.


  Send a message via AIM to SparklingWine Send a message via MSN to SparklingWine  
  (#3 (permalink)) Old
Stupidity Kills
Outside, huh?
**********
 
OMFG!You'reActuallySmart!'s Avatar
 

Posts: 4,500
Blog Entries: 10
Join Date: December 19th 2009

Re: Meds - May 14th 2011, 08:03 PM

I'm not sure what your specific question about the medication is but I'll go through some basic information about Seroquel. For the sake of simplicity, I'm assuming you're not on any other medications (psychiatric or non-psychiatric) because the side-effects may be different if you are on others.

Don't panic if you don't feel any changes right away, it may take a 2-3 weeks at the most for you to feel the effects. If you don't feel them by then, the dose is probably too low. You'll be started on a small dose (possibly the smallest dose of 25 mg) but you may only feel effects once you're up to 200+mg.

It's an atypical anti-psychotic medication and like all anti-psychotic medications, it has a strong sedating effect. Often it is recommended to take it at night so the sedation effects help you sleep but you may find upon waking up, the sedation effects still are in place. Alongside the sedation effects, it also calms or numbs oneself emotionally and later, can lead to sexual difficulties.

Those are some of the common side-effects that aren't too bad. Granted there are other common side-effects such as nausea, stomach aches and dizziness. You may also gain weight while on Seroquel as well as hyperglycemia (concern if you're diabetic). If you're not diabetic you still may find yourself being more hungry or thirst than usual, which of course leads to more excretion, although a rarer side-effect is urination becomes difficult and you need to be treated in a hospital if this lasts for just a day or two. There are other side-effects but I won't go through the rest as you can ask the doctor about them.

As the usual reminder, don't take alcohol or large amounts of caffeine nor tobacco (i.e. cigarettes) because they will affect how Seroquel works and can cause some very nasty effects.


I can rip you off, and steal all your cash, suckerpunch you in the face, stand back and laugh. Leave you stranded as fast as a heart-attack.
- Danko Jones (I Think Bad Thoughts)
   
  (#4 (permalink)) Old
lauri Offline
Banned
Experienced TeenHelper
******
 
lauri's Avatar
 
Name: Lauri
Age: 27
Gender: Female
Location: U.S.

Posts: 684
Join Date: December 5th 2010

Re: Meds - May 14th 2011, 10:07 PM

Amoroso thanks I seem to like it too even though only been on it for one day so far. I knew about it making you sleepy but wow I was blown away when I took it and after 10 min I was getting very sleepy and could barley function. Totally knocked me out couldnt fight it like I could if I took melotonin. So far no side effects. What do you take it for if I may ask amoroso??

Also thanks the man Im not on it because I have scizo just to let you know Im on it for depression, mood swings, anxiety, and racing thoughts. Yes I take it at night it knocks me right out sleep through the night. Yeah it calms me down but I dont think too much.
  Send a message via Yahoo to lauri  
  (#5 (permalink)) Old
Ella.x Offline
Member
I've been here a while
********
 
Ella.x's Avatar
 
Name: Ella
Age: 28
Gender: Female
Location: England

Posts: 1,461
Join Date: February 24th 2009

Re: Meds - May 15th 2011, 08:12 AM

I was on it a while back, it actually seemed to help but my psychiatrist took me off it for some reason. I want to try and get back on it because it really did help to regulate my moods.
   
  (#6 (permalink)) Old
SparklingWine Offline
Normality, my friends.
Jeez, get a life!
***********
 
SparklingWine's Avatar
 
Name: Lynds :)
Age: 27
Gender: Grill ;)
Location: Seattle

Posts: 7,230
Blog Entries: 197
Join Date: February 19th 2009

Re: Meds - May 15th 2011, 08:45 AM

Yeah, it was very good for sleep, and that's what I took it for.


  Send a message via AIM to SparklingWine Send a message via MSN to SparklingWine  
Closed Thread

Bookmarks

Tags
meds

Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




All material copyright 1998-2019, TeenHelp.
Terms | Legal | Privacy | Conduct | Complaints

Powered by vBulletin®.
Copyright ©2000-2020, Jelsoft Enterprises Ltd.
Search engine optimization by vBSEO.
Theme developed in association with vBStyles.